Alert archive / Louisiana / Freeze Warnings in 2011

Freeze Warning 4, NWS Lake Charles, LA

January 10, 20117 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this freeze warning at Jan 10, 2011, 3:30 PM CST for 7 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 11, 2011, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2011, 3:30 PM CST (21:30 UTC)
In effect from
Jan 11, 2011, 3:00 AM CST
Expired
Jan 11, 2011, 7:42 AM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2011-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2011-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS74 KLCH 102130
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CST MON JAN 10 2011

LAZ027>033-TXZ180>182-201-111400-
/O.NEW.KLCH.FZ.W.0004.110111T0900Z-110111T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
330 PM CST MON JAN 10 2011

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. 

TEMPERATURES WILL FALL TO NEAR OR JUST BELOW THE FREEZING MARK
LATE TONIGHT INTO EARLY TUESDAY MORNING. FREEZING TEMPERATURES
ARE ONLY EXPECTED FOR A FEW HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

SHAMBURGER
2 follow-up statements
939 
WWUS74 KLCH 111015
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CST TUE JAN 11 2011

LAZ027>033-TXZ180>182-201-112200-
/O.NEW.KLCH.HZ.W.0002.110112T0300Z-110112T1500Z/
/O.CON.KLCH.FZ.W.0004.000000T0000Z-110111T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
415 AM CST TUE JAN 11 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM
CST THIS MORNING. 

TEMPERATURES WILL CONTINUE TO BE NEAR THE FREEZING MARK EARLY THIS
MORNING THROUGH 8 AM. 

TONIGHT...TEMPERATURES WILL BEGIN TO FALL BELOW FREEZING AROUND 9
PM AND CONTINUE TO FALL INTO THE LOWER 20S BY SUNRISE WEDNESDAY
MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 8 TO 12
HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 4
TO 8 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-TXZ215-216-112200-
/O.NEW.KLCH.HZ.W.0002.110112T0500Z-110112T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...BEAUMONT/PORT ARTHUR...ORANGE
415 AM CST TUE JAN 11 2011

...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 11
PM AND CONTINUE TO FALL INTO THE MID 20S BY SUNRISE WEDNESDAY
MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 6 TO 10 HOURS...AND
BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 2 TO 4 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ051>055-112200-
/O.NEW.KLCH.FZ.W.0005.110112T0700Z-110112T1500Z/
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY
415 AM CST TUE JAN 11 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. 

TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 1 AM
AND CONTINUE TO FALL TO THE UPPER 20S NORTH OF INTRACOASTAL
WATERWAY...AND TO AROUND 30 DEGREES AT THE COAST...BY SUNRISE WEDNESDAY
MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 4 TO 8 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

RUA
410 
WWUS74 KLCH 111342
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
742 AM CST TUE JAN 11 2011

LAZ027>033-TXZ180>182-201-112215-
/O.CAN.KLCH.FZ.W.0004.000000T0000Z-110111T1400Z/
/O.CON.KLCH.HZ.W.0002.110112T0300Z-110112T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
742 AM CST TUE JAN 11 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST WEDNESDAY...
...FREEZE WARNING IS CANCELLED FOR THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING FOR THIS MORNING. A HARD FREEZE WARNING REMAINS IN
EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY.

TEMPERATURES HAVE LEVEL OUT THIS MORNING NEAR FREEZING AND WILL
NOW SLOWLY RISE ABOVE FREEZING. THEREFORE...THE FREEZE WARNING
THAT WAS IN EFFECT UNTIL 8 AM TUESDAY MORNING HAS BEEN CANCELLED.

TONIGHT...TEMPERATURES WILL BEGIN TO FALL BELOW FREEZING AROUND
9 PM AND CONTINUE TO FALL INTO THE LOWER 20S BY SUNRISE WEDNESDAY
MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 8 TO
12 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR
4 TO 8 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ041>045-TXZ215-216-112215-
/O.CON.KLCH.HZ.W.0002.110112T0500Z-110112T1500Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...BEAUMONT/PORT ARTHUR...ORANGE
742 AM CST TUE JAN 11 2011

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST WEDNESDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM CST WEDNESDAY. 

TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND
11 PM AND CONTINUE TO FALL INTO THE MID 20S BY SUNRISE WEDNESDAY
MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 6 TO
10 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR
2 TO 4 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$

LAZ051>055-112215-
/O.CON.KLCH.FZ.W.0005.110112T0700Z-110112T1500Z/
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY
742 AM CST TUE JAN 11 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CST
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CST
WEDNESDAY. 

TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND
1 AM AND CONTINUE TO FALL TO THE UPPER 20S NORTH OF INTRACOASTAL
WATERWAY...AND TO AROUND 30 DEGREES AT THE COAST...BY SUNRISE
WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 4 TO
8 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

RUA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 10, 3:13 PM CST, 17 minutes earlier.

Area forecast discussion, Jan 10, 3:13 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CST MON JAN 10 2011

.DISCUSSION...
A SHALLOW WAVE CYCLONE SITUATED JUST OFFSHORE THE GEORGIA COAST
WILL MOVE SLOWLY UP THE COAST TOWARD SOUTH CAROLINA THIS EVENING.

CYCLONIC DESCENDING AIR...FOUND ON THE COLD SIDE OF WAVE CYCLONE
...CONTINUES TO TRAP STRATUS BELOW THE FRONTAL SURFACE (SITUATED
AROUND THE 1500-FOOT LEVEL).

STRATUS WILL PERSIST THROUGH THE OVERNIGHT HOURS...THINNING DURING
THE LATE MORNING HOURS ON TUESDAY...AS A COLORADO HIGH BUILDS
SOUTHEAST INTO THE GULF OF MEXICO.

&&

.PREV DISCUSSION... /ISSUED 955 AM CST MON JAN 10 2011/

UPDATE...
12Z KLCH SOUNDING SHOWS A VERY IMPRESSIVE 13 DEGREE CELSIUS
TEMPERATURE INVERSION BETWEEN 950-900MB...WHICH HAS TRAPPED
ABUNDANT LOW LEVEL MOISTURE BENEATH IT AND KEPT A BLANKET OF LOW
CLOUDS IN PLACE AREAWIDE. ALTHOUGH A FEW BREAKS IN THE CLOUD DECK
ARE NOTED ACROSS NORTHEAST TEXAS...SUCH A STRONG TEMPERATURE
INVERSION WILL BE VERY DIFFICULT TO OVERCOME AND FEEL LOW CLOUDS
WILL REMAIN IN PLACE MOST OF THE DAY. INDEED...LATEST GFS TIME
HEIGHT PLOTS INDICATE LOW CLOUDS WILL REMAIN IN PLACE AT LEAST
THROUGH THIS EVENING...AND HAVE SIDED WITH IT FOR TODAY AND
TONIGHT WHILE DISCARDING THE 12Z NAM WHICH BELIEVES IT SHOULD BE
MOSTLY CLEAR ALREADY. THUS HAVE ADJUSTED SKY COVER UPWARD FOR ALL
ZONES TODAY INTO TONIGHT AND KEPT HIGHS FOR TODAY WELL BELOW MOS
GUIDANCE FORECAST...WHICH INHERITED FORECAST ALREADY HAS COVERED
WELL.

SHAMBURGER

PREV DISCUSSION... /ISSUED 738 AM CST MON JAN 10 2011/

UPDATE...
HAVE GONE AHEAD AND CANCELLED THE FREEZE WARNING THAT WAS IN
EFFECT UNTIL 8 AM THIS MORNING FOR THE LAKES AREA OF SOUTHEAST
TEXAS AND CENTRAL LOUISIANA. TEMPERATURES HAVE REACHED THEIR
LOWEST POINT WITH JUST SOME ISOLATED RURAL MESO-NET SITES REACHING
THE FREEZING MARK. TEMPERATURES WILL NOW BEGIN TO SLOWLY RISE
ABOVE THE FREEZING MARK AND FREEZE WARNING IS NO LONGER NECESSARY
FOR THIS MORNING.

RUA

PREV DISCUSSION... /ISSUED 614 AM CST MON JAN 10 2011/

AVIATION...
STRONG SFC LOW HAS MOVED OFF TO THE EAST WITH JUST A WIDESPREAD
OVC DECK REMAINING OVER THE AREA. CIGS HAVE BEEN STEADY OVERNIGHT
RANGING FM 400-700 FT. THESE IFR CIGS SHOULD PERSIST THROUGH MID
MORNING AND COULD OCCASIONALLY LOWER TO LIFR AT TIMES. MODEL
GUIDANCE DIFFERS ON TIMING AND EXTENT OF CIGS LIFTING/BREAKING UP
WITH NAM MUCH QUICKER IN CLEARING SKIES TODAY. EXPECT CIGS WILL
PERSIST THROUGH MUCH OF THE DAY AND POSSIBLY TONIGHT WITH A RATHER
STRONG FRONTAL INVERSION IN PLACE...THUS LEANED TOWARD GFS
GUIDANCE WITH CIGS LIFTING TO MVFR BY EARLY AFTN. NERLY WINDS WILL
GRADUALLY SHIFT N THIS AFTN...WITH SPEEDS LESS THAN 10 KT.

PREV DISCUSSION... /ISSUED 432 AM CST MON JAN 10 2011/

DISCUSSION...
SURFACE LOW OVER THE NORTHEAST GULF OF MEXICO AND UPPER LEVEL TROF
OVER THE SOUTHEAST U.S. CONTINUE TO MOVE OFF TO THE EAST AND
NORTHEAST AND AWAY FROM THE FORECAST AREA. SOME WRAP AROUND
MOISTURE STILL IS TRAPPED BELOW A GOOD LOW LEVEL TEMPERATURE
INVERSION...AND THIS IS HELPING KEEP SURFACE TEMPERATURES UP A BIT
WITH MOST OBSERVATIONS REPORTING JUST ABOVE THE FREEZING MARK IN
THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. WILL LET
THE CURRENT FREEZE WARNING FOR THAT AREA RIDE AT THE MOMENT...AS
STILL A COUPLE OF HOURS BEFORE SUNRISE AND COULD BE SOME FREEZING
TEMPS IN RURAL LOCATIONS.

WILL UNDERCUT GUIDANCE HIGH TEMPERATURES FOR TODAY AS GUT FEELING
TELLS ME THAT IN THESE SITUATIONS IT IS TOUGH FOR CLOUDS TO FULLY
SCATTER OUT WITH SUCH STRONG INVERSION TO STAY IN PLACE WITH WEST
TO WEST-SOUTHWEST WINDS ALOFT. COULD BE CLOSE TO A LIGHT FREEZE
OVER NORTHERN ZONES AGAIN TONIGHT...BUT AGAIN WILL DEPEND ON CLOUD
COVER SO WILL LET THE NEXT DECIDE ON ISSUING A NPW.

A VERY COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND
A COLD FRONT THAT WILL ARRIVE LATE TONIGHT/EARLY TUESDAY. THIS
SYSTEM WILL HELP DISSIPATE CLOUD COVER AS A DEEPER NORTHERLY FLOW
DEVELOPS AND A DRIER AIR MASS ADVECTS IN. AIR MASS WILL ONLY
MODIFY SLIGHTLY AS IT WILL MOVE OVER AREAS OF SNOW PACK TO THE
NORTH. DESPITE THE WINDS STAYING UP ON TUESDAY NIGHT/WEDNESDAY
MORNING...A HARD FREEZE WILL BE LIKELY FOR AREA ALONG AND NORTH OF
INTERSTATE 10...WITH A LIGHT FREEZE TO THE COAST.

THE VERY COLD CONDITIONS WILL CONTINUE INTO WEDNESDAY...THIS TIME
AS MID TO HIGH LEVEL CLOUD DECK DEVELOPS LATE IN THE DAY AS SHORT
WAVE BEGINS TO FORM AND PUSH IN FROM THE WEST KEEPING HIGH
TEMPERATURES IN THE 40S. THIS SYSTEM WILL MOVE ACROSS THE FORECAST
AREA ON LATE WEDNESDAY NIGHT AND EARLY THURSDAY. LOOKS LIKE LOWER
LAYER WILL STILL BE TOO DRY...SO ANY PRECIP THAT MAY DEVELOP WILL
LIKELY STAY AS VIRGA AND EVAPORATE BEFORE REACHING THE GROUND.

TEMPERATURES WILL BEGIN TO WARM ON FRIDAY...AS HIGH PRESSURE
FINALLY PUSHES OFF TO THE EAST AND A LIGHT SOUTHEAST FLOW RETURN.
THERE WILL BE A CHANCE OF SHOWERS OVER THE WEEKEND AHEAD OF THE
NEXT FRONTAL SYSTEM...WHICH IS EXPECTED TO MOVE ACROSS ON SUNDAY.

RUA

MARINE...
AS LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO CONTINUES TO
MOVE TO THE EAST...GRADIENT OVER THE COASTAL WATERS IS
RELAXING...THEREFORE...WINDS AND SEAS ARE ALSO GRADUALLY
SUBSIDING. MSAS ANALYSIS AND OBSERVATIONS ARE NOT SHOWING ANY
SMALL CRAFT ADVISORY CONDITIONS SO HAVE GONE AHEAD AND CANCELLED
THE SCA.

NORTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT AND ON TUESDAY AS
A COLD HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. THIS WILL
ALLOW WINDS TO BUILD TO EXERCISE CAUTION AFTER MIDNIGHT AND SMALL
CRAFT ADVISORY CONDITIONS...ESPECIALLY BEYOND 20 NM ON
TUESDAY...CONTINUING THROUGH WEDNESDAY.

WINDS WILL DECREASE DURING THURSDAY AS HIGH PRESSURE MOVES OFF TO
THE EAST.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  33  51  26  48  30 /   0   0   0   0  10
KBPT  34  50  26  49  32 /   0   0   0   0  10
KAEX  31  47  23  46  26 /   0   0   0   0  10
KLFT  33  51  25  48  29 /   0   0   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...
     RAPIDES...ST. LANDRY...VERNON.

TX...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
     FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TUESDAY TO NOON CST WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
     HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
     INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
     20 NM.

&&
Hazardous weather outlook, Jan 10, 5:07 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CST MON JAN 10 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-111215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
507 AM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
CLOUDY AND COLD CONDITIONS CAN BE EXPECTED TODAY. A COLD FRONT
WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT WITH A MUCH DRIER
AIR MASS EXPECTED BEHIND IT. THIS WILL HELP SCATTER OUT THE LOW
CLOUDS...WHICH IN TURN MAY HELP LOWER TEMPERATURES TO NEAR OR JUST
BELOW FREEZING FOR AREAS NORTH OF INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A VERY COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE
REGION ON TUESDAY. COLD CONDITIONS WITH THIS SYSTEM ARE EXPECTED
TO PERSIST THROUGH THURSDAY. THE COLDEST NIGHT DURING THIS PERIOD
IS EXPECTED ON TUESDAY NIGHT/WEDNESDAY MORNING...WHEN A HARD
FREEZE WILL BE LIKELY FOR AREAS ALONG AND NORTH OF INTERSTATE
10...AND A LIGHT FREEZE ALL THE WAY TO THE COAST.

ANOTHER LIGHT TO HARD FREEZE WILL BE POSSIBLE ON WEDNESDAY
NIGHT/THURSDAY MORNING...HOWEVER A THICK MID AND UPPER LEVEL CLOUD
DECK IS FORECAST TO DEVELOP WHICH WILL HAVE AN AFFECT ON JUST HOW
LOW THE TEMPERATURES WILL BE AND THE DIFFERENCE BETWEEN A LIGHT TO
HARD FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-111215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
507 AM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE TONIGHT.
NORTHERLY WINDS WILL INCREASE BEHIND THE FRONT WITH SMALL CRAFT
EXERCISE CAUTION LIKELY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STRONG NORTHERLY WINDS WILL PERSIST THROUGH THURSDAY AS A COLD
HIGH PRESSURE SYSTEM BUILDS IN. A SMALL CRAFT ADVISORY WILL BE
LIKELY FOR THE COASTAL WATERS...ESPECIALLY BEYOND 20 NM...FROM
TUESDAY INTO EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:34 PM CSTSmall Craft AdvisoryLCH65 hr

Nearby

Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.